Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Prozac???

My DH just started taking it and I read the info packet and now I'm all worried about the sexual side effects. I guess I'd rather deal with that then his depression, but I still can't stop thinking about it. So if your DH takes it or has taken it did he have the sexual side effects like no big O lack of interest and keeping it up? Please I would like to hear it from a wifes POV thanks so much

 
Anonymous

Asked by Anonymous at 9:42 AM on Mar. 3, 2010 in Relationships

This question is closed.
Answers (9)
  • My course of study involves all this kind of medication.....clinical psychiatry. So with prozac as with most anti-depressant and anti-anxiety medications they may (key word here is may) have a possibility of affecting sexual behavior. This is observed in some not all users. These side effects will tend to go away after 6-8 weeks of use when the medication is acclimated with the body and takes its full effect.
    LynnB1

    Answer by LynnB1 at 9:47 AM on Mar. 3, 2010

  • the only sexual side effect I've noticed with my hubby on prozac is that it's more difficult for him to orgasm.
    Anonymous

    Answer by Anonymous at 9:46 AM on Mar. 3, 2010

  • If you have trouble with this particular side effect (or any side effect), it is important to discuss with his doctor. Many people will have different (and possibly less problematic) side effects on a different medication from the same class of drugs. It may take a little time to find the right medication that controls the depression without bothersome side effects - just keep speaking up and being honest with the doctor.
    Anonymous

    Answer by Anonymous at 9:52 AM on Mar. 3, 2010

  • It's a "possible" side effect, which means it doesn't happen for everyone. I was on Prozac for a period of time, and my sexual appetite/satisfaction didn't decrease at all. If anything, it actually increased because I wasn't so depressed all the time.
    Anonymous

    Answer by Anonymous at 10:00 AM on Mar. 3, 2010

  • so YOU could deal better with his depression rather than a sexual dysfunction? That's big of you. He might kill himself while depressed but you are ok with that, just don't let his little man stay soft? You are so self centered. That's just wrong.
    Anonymous

    Answer by Anonymous at 10:05 AM on Mar. 3, 2010

  • I think I would be much more concerned with all the other possible side effects of prozac than about sexual dysfunction.
    Anonymous

    Answer by Anonymous at 10:21 AM on Mar. 3, 2010

  • anon 10:05 why don't you re-read the statement I said "I guess I'd rather deal with that then his depression" I would rather never have sex again then have a depressed DH. How fricken rude of you. I love my DH not just his penis!!!

    He is just as worried as me about this problem! Messing with a guys "manhood" can cause depression alone or make it even worse. Today will be day 2 of him taking it. I know the first month is kinda like a trial period so I guess we'll see.

    I know all drugs have side effects that are not pleasent. I take a drug that I need but I HATE the side effects it has. He agrees that he would rather have a few not so great side effects than be depressed any longer. We BTW have a great marriage and kids, but he lost his best friend a few months ago and hates his job.

    Bottom line I want him to get better and if it takes a pill and no sex so be it then. I just wanted to know if it was common.
    Anonymous

    Answer by Anonymous at 11:19 AM on Mar. 3, 2010

  • Yes, Prozac can do that to more people than not, and it can have a lot of other icky side effects too. Why don't you go to an herb store and buy some St. Johns Wort? It's for depression, and I've been taking it with great results. A lot of people love this stuff, but it take around 4 weeks for it to FULLY work on you, but you can notice a difference sooner. PLUS it doesn't have bad Side effects for the most part, not like prescription depression meds. I use to be on Prozac and it made me feel crazy, actually, and lowered my sex drive AND....made me gain weight like nobody's business which is very common. You can find some St. Johns Wort and your local GNC which works great, but if you can find an all natural Herb store go to it instead. Either way, I find it to be better than the stuff they prescribed me.
    Anonymous

    Answer by Anonymous at 7:46 PM on Mar. 3, 2010

  • Thanks to the women who replied. DH has been taking it over a week now. His mood already seems better and sex has been awesome. I can still get him hard very easy and he takes a little longer to get off, but no complaints from me in that department. So far so good thank goodness : )
    Anonymous

    Answer by Anonymous at 11:16 AM on Mar. 8, 2010